What could cause an elevated 1,25 dihydroxyvitamin d level?
Patient :28/f/5'2"/120 lbs
I had 2 vitamin D tests that came back were very high (127 and 140 pg/ML) and to cut vitamin D from my diet, but my doc still doesn't know the cause of the elevated levels.
Turns out after I did some research, I think they ordered the wrong test. The test ordered was 1 25 dihydroxyvitamin d (calcitriol) and not 25(OH)D (calcifediol).
I'm waiting to hear when I can get in for the right test. Meanwhile, my symptoms are absolutely terrible, to the point I cannot get out of bed for more than a few hours.
I'm going to see an endocrinologist but after dealing with this for 1 year+ I've lost a lot of trust in my medical group. I'm trying to come up with a list of tests to see what could cause this:
- 25-hydroxy-vitamin D (correct D test)
- Liver Function: PT, INR
- Creatinine - urine
- Calcium - urine
- Check chest X-ray/CT for granulomas (sarcoidosis?)
- Angiotensin-converting enzyme
- Epstein barr
- Blood eosinophilia (pulmonary eosinophilia?)
- Head MRI or LP (MS?)
Is there any other tests I should be asking for? I'm so tired of getting stuck and feeling like crap. I want to eliminate as many possibilities as I can in one shot.
Symptoms: - Ears feeling full
- Ears ringing
- Dizzy spells
- Heart racing randomly, especially in the morning
- Night sweats
- Insomnia at night
- Sleep for 12-14 hours a day, still tired
- Bright lights hurt my eyes
- Lights in the corners of my vision
- Foggy thinking
- Can’t concentrate/remember simple things
- Headaches at the front of my head
- Stiff neck
- Pain in finger joints, hand weakness
- Hands and feet go numb very often
- Muscle twitching in legs and arms
- Constant cough - sometimes with clear phlegm
- Hard to swallow sometimes
- Random chest pain
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.